Alabama, 2007Tornado and Damaging Winds in Alabama, October 18, 2007
October 18, 2007 · NWS HUN · 9 events in 5 counties and zones
An isolated supercell thunderstorm moved northeast into Lawrence County during the early to mid afternoon along a warm frontal boundary. This storm produced an EF1 tornado which produced minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.0 million
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated supercell thunderstorm moved northeast into Lawrence County during the early to mid afternoon along a warm frontal boundary. This storm produced an EF1 tornado which produced minor damage.
Later in the evening, a broken line of strong to severe thunderstorms along and ahead of an approaching cold front moved east into northern Alabama, continuing until just after midnight on the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Oct 18, 8:40 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Oct 18, 8:40 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 AM CDT THU OCT 18 2007
.DISCUSSION...
AS HAS BEEN ADVERTISED FOR THE LAST SEVERAL DAYS...AN ACTIVE
WEATHER SCENARIO APPEARS TO BE UNFOLDING FOR THE TN VLY REGION
THIS AFTERNOON THROUGH TONIGHT. 13Z SFC ANALYSIS HAD THE LOW
ACROSS WRN IOWA WITH A TRAILING FRONT THROUGH WRN MISSOURI...ERN
OKLAHOMA AND INTO THE TX HILL COUNTRY. VERY MOIST BLYR FLOW FOR
THIS TIME OF YEAR WITH DWPTS IN THE LWR 70S ACROSS NRN MS/WRN TN
AND AROUND 70F WEST OF I-65 IN CENTRAL/NRN ALABAMA. 12Z RADIOSONDE
ANALYSES WERE ALSO QUITE INTRIGUING SHOWING A NEGATIVELY TILTED
H5-H7 TROUGH ACROSS THE NRN/CENTRAL PLAINS WITH STRONGLY DIFFLUENT
FLOW REGIME ACROSS THE LWR/MID MS VLY. ALSO OF NOTE WAS THE 75KT
500 MB JET ACROSS WEST TEXAS THIS MORNING. THE H8 ANALYSIS ALSO
SHOWED A WELL DEFINED CONVERGENCE ZONE FROM THE NORTH CENTRAL GULF
OF MEXICO TO THE MS DELTA REGION. LOOKING AT PRECIP ESTIMATES OVER
THE PAST 24 HOURS...NOT SURPRISINGLY THIS AREA HAS SEEN ITS FAIR
SHARE OF CONVECTION.
CLOSER TO HOME...THE BIG QUESTION(S) SURROUND CONVECTIVE
INITIATION LATER TODAY (POTENTIAL AHEAD OF THE FRONT?) AND SEVERE
WEATHER POSSIBILITIES. SUBSTANTIAL WARM ADVECTION AND MOISTURE
ADVECTION ALONG THE NOSE OF A WELL PRONOUNCED THETA-E RIDGE
CONTINUES TO PRODUCE SCATTERED/NUMEROUS SHRA AND QUICKLY FILL IN
ANY BINOVC ACROSS THE REGION. IN THE SHORT TERM...THIS WILL LIMIT
OUR DESTABILIZATION AND EXPECT MINIMAL THUNDER POTENTIAL OVER THE
NEXT SEVERAL HOURS (I.E. REMAINDER OF THE MORNING).
HOWEVER...THE SHORT RANGE MODELS ARE STILL CONSISTENT IN SHOWING
MID LEVEL DRYING WORKING INTO THE AREA THIS AFTN WITH
DESTABILIZATION OCCURRING AFTER 18Z. IN FACT...THE 4KM ARW WRF
SHOWS SOME DISCRETE CELL DEVELOPMENT AS EARLY AS 19Z ACROSS FAR NE
MS/NW AL. THE 12KM NAM IS SLOWER...WITH SOME ISOLD DEVELOPMENT
(AHEAD OF THE COLD FRONT) AFT 21Z. CAPE VALUES WILL BE PEAKING ABV
2 KJ/KG THIS AFTN...W/ SHEAR VALUES (BOTH 0-1/0-3 KM BULK SHEAR
AND SRH) MAXIMIZED LATER THIS EVENING JUST AHEAD OF THE SFC FRONT.
THUS...THINKING HAS NOT CHANGED VERY MUCH IN OVERALL EVOLUTION OF
THE EVENT. WE COULD SEE ISOLD SEVERE DEVELOPMENT (ISOLD
SUPERCELLS?) LATER THIS AFTN...BUT THE HEAVIER DOSE OF CONVECTIVE
DEVELOPMENT WILL BE JUST AHEAD OF THE SFC FRONT WHERE COMBO OF
SHEAR/CAPE AND FORCING WILL BE MAXIMIZED. THE 4KM WRF AND 09Z
SREFS REALLY POINT TO THE HIGHEST THREAT FOR SEVERE WEATHER WEST
OF LINE FROM ROUGHLY FAYETTEVILLE TO DECATUR TO CULLMAN...AND
OVERALL THIS SEEMS REASONABLE.
IN SUMMARY...CURRENT FCST IS IN GOOD SHAPE IN TERMS OF TIMING. AN
UPDATE WILL BE ISSUED TO MAKE SOME MINOR CHANGES TO PRECIP
PROBABILITIES...BUT NOTHING TOO SIGNIFICANT. WILL ALSO UPDATE
EXISTING SPECIAL WEATHER STATEMENT/SEVERE WEATHER OUTLOOK BEFORE
THE NOON HOUR.
&&
.HYDROLOGY...
AS A SIDE NOTE...DUE TO ANTICIPATED RAINFALL AND POTENTIAL FOR
SEVERE WEATHER TODAY...WE WILL BE DELAYING THE ISSUANCE OF THE
NORMALLY SCHEDULED DROUGHT STATEMENT TO FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 408 AM CDT THU OCT 18 2007/
SHORT TERM (TODAY THROUGH FRIDAY)... INTERESTING AND CHALLENGING
FCST FOR TODAY AND TONIGHT...WHICH WILL EMPLOY BOTH THE SCIENCE OF
METEOROLOGY AND THE ART OF FORECASTING. FIRST...THE SCIENCE. MODEL
CONSENSUS CONSISTING OF NAM/RUC/GFS/WRF-NSSL/SERF IS FAIRLY STRONG
FOR TODAY IN DEPICTING THETA-E RIDGING AND CAPE MAXIMUM EXTENDING
NORTHWARD THROUGH CENTRAL AND EASTERN MISS AND INTO OUR EXTREME NW
COUNTIES. NOW...DIFFERENCES EXIST WITH REGARD TO SB CAPE
POTENTIAL. NAM WITH ITS HIGHER SFC DEW POINTS SHOWS SB CAPE
POTENTIAL 2500 J/KG IN N MISS AND JUST INTO OUR EXTREME NW
COUNTIES. GFS IS MUCH MORE CONSERVATIVE WITH VALUES...BUT
NEVERTHELESS SHOWS 1500 J/KG NEARING OUR WESTERN BORDER BY ABOUT
18Z. 0-3KM SR HELICITY VALUES REMAIN QUITE HIGH WITH GENERALLY
200-300 M2/S2 THROUGHOUT THE DAY. THIS MAY ACTUALLY INCREASE
LATER THIS EVENING/TONIGHT 00Z-06Z AS THE COLD FRONT NEARS THE
AREA...AND LOW/MID LEVEL WIND PROFILES SHOW JET MAX MIGRATING INTO
THE WESTERN REACHES OF OUR CWA. MEANWHILE...LOW/MID LEVEL
ISENTROPIC LIFT LOOKS SET TO CONTINUE THROUGH MUCH OF THE
DAY...KEEPING OUR SKIES MOSTLY CLOUDY WITH A LOW/MID LEVEL STRATO-
CU OR POSSIBLY ALTO-CU DECK IN PLACE. NOW FOR THE ART OF
FORECASTING...WHAT I ENVISION HAPPENING IS CONVECTION DEVELOPING
ALONG THE THETA-E RIDGE IN NORTHERN/CENTRAL MISS LATER
TODAY...POSSIBLY IN THE LATE MORNING/EARLY AFTN. SHEAR/INSTABILITY
PROFILES DO CERTAINLY SUGGEST THE POTENTIAL FOR ROTATING
SUPERCELLS. STRONG STEERING LEVEL WINDS WOULD THEN PUSH THESE
CELLS TOWARDS OUR AREA LATER...MOVING INTO OUR WESTERN/SOUTHERN
COUNTIES BY MID/LATE AFTN. AS THE THETA-E BOUNDARY AND HIGHER DEW
POINT AIR MOVES INTO OUR CWA...CONDITIONS WILL BECOME MORE
FAVORABLE HERE FOR SOME CONTINUED DEVELOPMENT OF STRONG TSRAS
DURING THE LATE AFTN/EARLY EVENING. AGAIN...GIVEN SHEAR
PROFILES...AND THE POSSIBILITY THAT SFC PARCELS WILL BE ALLOWED TO
PLAY A ROLE IN THE CONVECTIVE ENVIRONMENT...WOULD EXPECT THE
POTENTIAL FOR SUPERCELLS WITH DAMAGING WINDS. AND...CANNOT RULE
OUR AN ISOLATED TORNADO. AT THIS TIME...THREAT FOR HAIL LOOKS
MARGINAL...AS MID LEVELS WILL BE A LITTLE WETTER THAN PREVIOUS
RUNS...AND THUS WET BULB FREEZING LEVELS ARE SOMEWHAT HIGH 11KFT.
NEVERTHELESS...GIVEN THE AMOUNT OF SHEAR...SOME MARGINALLY SEVERE
HAIL WILL BE POSSIBLE...ESPECIALLY LATER IN THE AFTN.
THE FRONT IS EXPECTED TO MOVE THROUGH DURING THE EARLY MORNING
HOURS. BY THAT TIME...CONVECTION WILL HAVE MORPHED INTO SQUALL LINE
FEATURE WITH POSSIBLE BROKEN LINE SEGMENTS. PASSAGE THROUGH OUR AREA
IS EXPECTED DURING THE 06-14Z TIMEFRAME. BEHIND THE FRONT...SOME
COOLING WILL BE REALIZED WITH SOME COLD ADVECTION...AND HIGHS MOSTLY
IN THE 70S. DEW POINTS SHOULD ALSO DROP GRADUALLY INTO THE 50S
DURING THE AFTN AND PERHAPS INTO THE 40S BY EVENING.
LONG TERM(SATURDAY THROUGH THURSDAY)...
SAT/SUN STILL LOOK DRY AND WARM WITH TEMPS ABOVE SEASONAL
NORMS...WITH HIGHS MOSTLY IN THE 70S TO NEAR 80...AND LOWS IN THE
UPPER 40S TO 50S.
SOME UNCERTAINTY REMAINS IN THE EXTENDED FOR EARLY NEXT WEEK.
TAILORED FORECAST TOWARDS GFS ENSEMBLE MEAN WHICH HAS BEEN SHOWING A
FRONTAL PASSAGE EARLY IN THE WEEK LATE MON/EARLY TUE FOR SEVERAL
RUNS NOW. STILL...EURO IS COMING IN AGAIN WITH LARGE CUT-OFF LOW IN
THE SW CONUS...AND SO THIS GIVE SOME RISE TO THE UNCERTAINTY.
NEVERTHELESS...WILL GO WITH FCST PERSISTENCE AND GREATER CONSISTENCY
WITH THE ENSEMBLES AS FCST GUIDE IN THE MED RANGE. IS THIS PANS
OUT...ANOTHER STRONG COLD FRONTAL PASSAGE MAY BE IN THE WORKS AGAIN
FOR MON/TUE AND NICE FALL-LIKE AIR SETTLING INTO THE TENN VALLEY BY
WED.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
CBD/RSB
Hazardous weather outlook, Oct 18, 12:01 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CDT THU OCT 18 2007
ALZ001>010-016-TNZ076-096-097-190615-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
101 PM CDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...INCLUDING
DAMAGING WINDS AND ISOLATED TORNADOES THIS AFTERNOON IN NORTHWEST
ALABAMA...AND TONIGHT OVER THE ENTIRE AREA.
THE COMBINATION OF SURFACE HEATING AND AN INFLUX OF GULF MOISTURE
WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS
AFTERNOON...MAINLY WEST OF INTERSTATE 65. ANY STORMS THAT DEVELOP
WILL BE STEERED QUICKLY TO THE NORTHEAST AT ABOUT 35 MPH. THESE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...SMALL
HAIL...AND EVEN ISOLATED TORNADOES.
A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT...PRODUCING A
LINE OF THUNDERSTORMS POSING A THREAT FOR DAMAGING WINDS AND
ISOLATED TORNADOES. THE FRONT AND STORM THREAT SHOULD PUSH INTO
NORTHWEST ALABAMA BY MID TO LATE EVENING...CROSSING THE I-65
CORRIDOR AROUND MIDNIGHT...AND THEN PUSHING OUT OF NORTHEAST
ALABAMA AND SOUTH CENTRAL TENNESSEE BEFORE SUNRISE.
RESIDENTS OF THE TENNESSEE VALLEY SHOULD MONITOR FUTURE UPDATED ON
THE DEVELOPING WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE TENNESSEE VALLEY
EARLY NEXT WEEK...BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE AREA. GREAT UNCERTAINTY STILL EXISTS WITH THE
TIMING OF THIS FRONT. AT THIS TIME...THE FRONTAL PASSAGE LOOKS
MOST LIKELY TO OCCUR LATE MONDAY INTO EARLY TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED THIS EVENING AND OVERNIGHT.
CBD
In the hours before
Special weather statement, Oct 18, 9:49 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1049 AM CDT THU OCT 18 2007
ALZ001>010-016-TNZ076-096-097-182100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1049 AM CDT THU OCT 18 2007
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH TONIGHT...
THE INGREDIENTS FOR SEVERE THUNDERSTORMS...INCLUDING ISOLATED
TORNADOES WILL BE IN PLACE LATE THIS AFTERNOON AND TONIGHT.
THE GREATEST THREAT OF SEVERE WEATHER INCLUDING DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE FOUND ACROSS NORTHWEST ALABAMA FROM LATE
THIS AFTERNOON THROUGH AROUND MIDNIGHT.
A VERY MOIST SOUTHERLY FLOW WILL REMAIN IN PLACE AHEAD OF AN
APPROACHING COLD FRONT NOW LOCATED FROM THE OZARKS INTO CENTRAL
TEXAS. THIS FRONT WILL REACH THE LOWER MISSISSIPPI VALLEY BY LATE
AFTERNOON...IGNITING SEVERE THUNDERSTORM DEVELOPMENT. THESE
STORMS WILL TRACK EAST REACHING NORTHWEST ALABAMA DURING THE EVENING.
THE STORMS WILL THEN ADVANCE EAST THROUGH THE REMAINDER OF NORTH
ALABAMA AND SOUTHERN MIDDLE TENNESSEE AFTER MIDNIGHT. AHEAD OF
THIS LINE...SCATTERED THUNDERSTORMS MAY ALSO DEVELOP ACROSS
NORTHEAST MISSISSIPPI AND NORTHWEST ALABAMA THIS AFTERNOON. SOME
OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SEVERE WEATHER.
RESIDENTS OF THE TENNESSEE VALLEY...PARTICULARLY ACROSS NORTHWEST
ALABAMA INCLUDING THE SHOALS...SHOULD PAY CLOSE ATTENTION TO THE
WEATHER THIS AFTERNOON AND EVENING CHECKING FOR UPDATES OR
POSSIBLE WATCHES THROUGHOUT THE DAY.
CBD
Special weather statement, Oct 18, 1:10 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
210 PM CDT THU OCT 18 2007
ALZ002-003-182000-
COLBERT-FRANKLIN-
210 PM CDT THU OCT 18 2007
...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL
300 PM CDT...
AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELGREEN...OR 10 MILES WEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...AND LOCALLY HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELGREEN.
CROOKED OAK.
NEW BETHEL.
LITTLEVILLE.
COLBERT HEIGHTS.
SPRING VALLEY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA.
CBD
Special weather statement, Oct 18, 1:48 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
248 PM CDT THU OCT 18 2007
ALZ004-182000-
LAWRENCE-
248 PM CDT THU OCT 18 2007
...TORNADO WARNING MAY BE ISSUED SHORTLY FOR LAWRENCE COUNTY...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR HALEYVILLE...MOVING NORTHEAST AT 30 MPH.
THIS STORM HAS A HISTORY OF STRONG ROTATION...AND A TORNADO WARNING
MAY BE NEEDED FOR LAWRENCE COUNTY IN THE NEXT 10 TO 15 MINUTES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
CBD
Tornado, Lawrence
- When
- October 18, 2:05 PM CST to 2:10 PM CST
- Where
- Lawrence County, 9.99 mi S of Mt Hope to 9.84 mi S of Mt Hope
- Rating
- EF1
- Path length
- 0.16 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.307, -87.501
An EF1 tornado producing estimated maximum winds of 90 mph, a path length of 0.15 miles, and a maximum path width of 100 yards tracked through the Sipsey Wilderness area of the Bankhead National Forecast in Lawrence County. Numerous large trees were uprooted with several others snapped or sheared at the tops.
Thunderstorm Wind, Colbert
- When
- October 18, 10:10 PM CST
- Where
- Colbert County, 2.38 mi ENE of Cherokee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.760, -87.930
Widespread wind damage and power outages occurred approximately 1 mile west of Williams Pond.
Thunderstorm Wind, Colbert
- When
- October 18, 10:21 PM CST
- Where
- Colbert County, 0.65 mi N of Muscle Shoals
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 34.759, -87.669
A large tree was blown down on a house in the Muscle Shoals community on 2nd street.
Thunderstorm Wind, Lauderdale
- When
- October 18, 10:30 PM CST
- Where
- Lauderdale County, 0.69 mi S of Killen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.530
Trees were blown down in the Killen community approximately a quarter of a mile east of CR 65 near Highway 72.
Thunderstorm Wind, Colbert
- When
- October 18, 10:32 PM CST
- Where
- Colbert County, 0.61 mi ENE of Muscle Shoals
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 34.752, -87.660
A powerline was blown down on a truck on Midland Avenue in the Muscle Shoals community.
Thunderstorm Wind, Franklin
- When
- October 18, 10:35 PM CST
- Where
- Franklin County, 0.69 mi S of Russellville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.510, -87.730
Two trees were blown down in the Russellville community.
Thunderstorm Wind, Lauderdale
- When
- October 18, 10:35 PM CST
- Where
- Lauderdale County, 1.33 mi WSW of North Florence
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.823, -87.702
Lauderdale Fire Department reported two trees down and power lines down three miles southeast of Central Heights.
Thunderstorm Wind, Limestone
- When
- October 18, 11:15 PM CST
- Where
- Limestone County, 1.91 mi N of Ripley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.777, -87.125
Power lines were blown down at the intersection of Shaw and Snake Road in the Ripley community.
Thunderstorm Wind, Limestone
- When
- October 18, 11:29 PM CST
- Where
- Limestone County, 1.72 mi WNW of Thach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -86.928
A tree was blown down on a home on New Bethel Road in Elkmont.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Kentucky, October 18 to 19, 20071 injured · $2.3 million · EF2 · 35 events
- Tornadoes and Hail in Michigan, October 18 to 19, 20072 injured · $1.6 million · EF1 · 14 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
- Hail and Damaging Wind in Arkansas, October 18, 20073 injured · $126,000 · 70 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62074, 62087, 62088, 62091, 62092, 62093, 62094, 62095, 62097.